MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF7-7-100
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the closurefast catheter was returned for evaluation.Visual inspection of the catheter shaft revealed multiple kinks.The kinks are approximately 39.5 mm and 84.4 mm proximal from the distal tip.The catheter cable connector was visually inspected under magnification and no damage was observed to connector pins.A damage in the coil was noted.Visual inspection under magnification revealed the fep was damaged and the coil was exposed.There is evidence of a dent in the damage region of the coil.Bubbling sanguine material was also observed in the damage region of the coil.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to treat patient at the great saphenous vein using a closurefast catheter with a rfg2 generator.Transducer compression and tumescent infiltration were used.Ifu was followed.It is reported that catheter was unable to reach correct temperature and wattage during the procedure.When physician removed the catheter from the patient, they noted 1-2 kinks on the outer shaft of the device.A second catheter was used to complete the procedure.No patient injury reported.When device returned to the evaluation facility, it was noted that the fep was deformed.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600n nathan lane
plymouth MN 55442
MDR Report Key6546899
Report Number2183870-2017-00199
Device Sequence Number16396460
Product Code GEI
UDI-Device Identifier10884521058057
UDI-Public10884521058057
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Catalogue NumberCF7-7-100
Device Lot Number553119X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2017
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by Manufacturer04/07/2017
Initial Report FDA Received Date05/05/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight110